# SDR 2002FA0000684

- Difficulty date: May 6, 2002
- Submitted: May 30, 2002
- Operation: General aviation
- Aircraft: N5321U
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844042
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: AN2321A
- Part serial: 400873
- Condition: Failed
- Location: Clevis
- Part time: 820 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING CLIMB OUT, THE PILOT HEARD A LOUD BANG.  WHEN THE LANDING GEAR WAS RETRACTED, THE PILOT REPORTED THAT  THE NOSE GEAR DOWN AND LOCKED LIGHT ILLUMINATED A FEW SECONDS LATER.  THE LANDING GEAR WAS EXTENDED BY THE PILOT AND A SAFE LANDING WAS MADE.  A POST FLIGHT INSPECTION FOUND THAT THE CLEVIS BOLT THAT ATTACHES THE NOSE GEAR ACTUATOR TO THE NOSE GEAR DOWNLOCK ASSEMBLY TO BE SHEARED OFF.  THE DOWNLOCK ASSEMBLY PARTIALLY DAMAGED WHEN THE BOLT DEPARTED.  THE BOLT AND DOWNLOCK ASSEMBLY WERE REPLACED AND THE AIRPLANE WAS PUT BACK INTO SERVICE.  RECOMMEND REMOVING THE CLEVIS BOLT AND INSPECTING EVERY 100 HOURS.
